Pennsylvania, 2005Flood in Pennsylvania, January 15, 2005
January 15, 2005 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 15, 3:09 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 15, 3:09 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 AM EST SAT JAN 15 2005
.AVIATION...
MAINLY VFR CONDS TO PERSIST THRU MOST OF THE PERIOD...WITH COOL AND
DRY NW FLOW AND SFC HIGH PRESSURE DOMINATING THE WEATHER. LATE IN
THE PERIOD...TOWARD SUNRISE SUNDAY MORNING...A WEAK WAVE MAY BRING
AN INCRREASE IN CLOUDS AND A CHANCE OF LIGHT SNOW TO THE STATE...BUT
SYSTEM LOOKS RATHER WEAK AT THIS POINT IN TIME.
&&
.SHORT TERM (TODAY)...
DUAL 1040 MB HIGH PRESSURE CENTERS WL MAKE FOR A CHILLY MID JANUARY
DAY ACROSS CENTRAL PA. SOME THIN MID LEVEL BKN-OVC WL FILTER THE SUN
FROM TIME TO TIME AS A WEAK SHORTWAVE DRIFTS OVER THE VIRGINIAS...
BUT OTHERWISE A BRIGHT DAY DESPITE THE CHILL. STAYED CLOSE TO MAV
FCST HIGHS TDY WITH MOST AREAS REMAINING BELOW FREEZING EXCEPT FOR
PORTIONS OF THE MIDDLE TO LOWER SUSQ. WHICH BARELY EXCEED FREEZING
FOR A SHORT TIME THIS AFTERNOON.
FLOODING ONGOING OVER THE LOWER SUSQ. BASIN AND MOST CRESTING TO
TAKE PLACE DURING TODAY FOR THE 6 OR SO POINTS WE HAVE GOING OVER
FLOOD STAGE. THE GOOD NEWS IS THAT NO HEAVY PRECIPITATION EVENTS
APPEAR LIKELY IN THE 6 TO 10 DAY PERIOD...SO THIS SHOULD BE IT FOR
FLOODING FOR THE FORESEEABLE FUTURE.
&&
.LONG TERM (TONIGHT THROUGH FRIDAY)...
SHORTWAVE DROPPING INTO THE PLAINS STATES TONIGHT HAS EYES ON THE
OHIO VALLEY AND MID ATLANTIC STATES FOR SUNDAY AFTERNOON AND
NIGHT... AND WL LIKELY BRING A SEVERAL HOUR PERIOD OF LIGHT SNOW TO
CENTRAL PA ON SUNDAY AFTERNOON. HAVE INDICATED 1-2 INCH
ACCUMULATIONS OVER MUCH OF CENTRAL AND NORTHERN SECTIONS...WITH AN
INCH OR LESS SOUTHEAST THROUGH MONDAY MORNING. SOME LAKE EFFECT IS
LIKELY BEHIND THIS SYSTEM ON MONDAY AS EVEN COLDER AIR IS ADVECTED
ACROSS THE LARGELY UNFROZEN LAKES.
ANOTHER CLIPPER SYSTEM WILL DELIVER SOME MORE LIGHT SNOW IN THE
MIDWEEK TIMEFRAME...FOLLOWED BY ANOTHER ICY BLAST OF COLD AIR TO
FINISH THE WEEK ACCOMPANIED BY TYPICAL LE SHSN.
MAIN CHANGES THIS PACKAGE WERE TO INCREASE SUN POPS TO LIKELIES
ACROSS ALL BUT FAR SOUTHEAST...AND TO PAINT SOME POSSIBLE
ACCUMULATIONS IN THE GRIDS AND FORECAST TEXT.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION...GARTNER
SHORT TERM/LONG TERM...DEVOIR
Hazardous weather outlook, Jan 15, 5:12 AM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 AM EST SAT JAN 15 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-161011-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
512 AM EST SAT JAN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
LIGHT SNOW WILL OVERSPREAD ALL OF CENTRAL PENNSYLVANIA ON SUNDAY.
MOST AREAS WILL SEE AT LEAST A LIGHT ACCUMULATION OF SNOW...WITH SOME
CENTRAL AND NORTHERN PORTIONS OF THE AREA RECEIVING ADVISORY CRITERIA
SNOWFALL (IN THE 2 TO 4 INCH RANGE) BY LATE SUNDAY NIGHT.
ANOTHER BATCH OF LIGHT SNOW WILL ARRIVE ON WEDNESDAY...WITH ANOTHER
WIDESPREAD BUT GENERALLY LIGHT SNOWFALL EXPECTED.
DEVOIR
Flood, Southern Lycoming
- When
- January 15, 6:00 AM EST to 2:00 PM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Heavy rain caused flooding along the West Branch Susquehanna River at Montgomery. The river rose above its flood stage of 17 feet at 06:00 EST on the 15th, crested at 17.5 feet at 09:00 EST on the 15th, then fell back below flood stage at 14:00 EST on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, January 15 to 18, 20052 deaths · 4 events
- Cold in Minnesota, January 15, 20051 death · 1 event
- Winter Storm in Oregon, January 15 to 18, 200516 events
- High Surf in Hawaii, January 15 to 20, 200514 events
- Ice Storm and Heavy Snow in Washington, January 15 to 18, 20055 events
- Winter Storm in Washington, January 15 to 18, 20054 events
- Flooding in Illinois, January 15 to 20, 20053 events
- Winter Storm in Oregon, January 15, 20052 events
- Flooding in Pennsylvania, January 15 to 16, 20052 events
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Michigan, January 15 to 20, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435869.